MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MINI STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO MINI STEP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number MS101005
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Post market vigilance (pmv) led a photographic evaluation of two photographs of a device.A visual inspection of the returned photos noted: the first photo depicts a patient identification label on the bag.The second photo depicts the circular seal inside the bag.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic procedure, the rubber gasket/seal of the device disengaged and fell into the patient's cavity, it was retrieved.There was no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic appendectomy procedure, the rubber gasket/seal of the device disengaged and fell into the patient's cavity, it was retrieved by using a grasper.No injury.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: post market vigilance (pmv) led an evaluation of two devices.A visual inspection of the returned products noted: the obturator was received inserted into the cannula, prolonged insertion can cause the envelope seal to become stretched.The circular seals were cut.A functional evaluation found that the devices failed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the cut in the circular seal may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
MINI STEP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8083992
Report Number2647580-2018-05619
Device Sequence Number1771157
Product Code GCJ
UDI-Device Identifier20884521082738
UDI-Public20884521082738
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K961430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS101005
Device Catalogue NumberMS101005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer11/11/2018
01/10/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/06/2018
02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1